What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before the first event at Jun 2, 12:51 PM EST, 39 minutes earlier.
Area forecast discussion, Jun 2, 12:51 PM EST, 39 minutes before
AREA FORECAST DISCUSSION
National Weather Service Albany NY
151 PM EDT Fri Jun 2 2023
.SYNOPSIS...
An upper level disturbance dropping south out of Canada will
bring some clouds, along with the chance for some scattered
showers and thunderstorms this afternoon and evening. Cooler
temperatures are expected for the weekend into early next week,
with some additional showers expected during the week as well.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
As of 128 PM EDT...Large upper level ridge has retrograded
westward and is now centered over lower Michigan. Meanwhile, a
an upper level disturbance is located well northeast of the
region over Quebec and Labrador and this will be dropping
southward towards the region.
Visible satellite and radar imagery shows some scattered
thunderstorms have been developing over the last 90 minutes or
so. As expected, initial activity has been focused over the high
terrain of the southern Adirondacks, eastern Catskills and
Berkshires. Activity has been drifting from north to south.
These storms have been mainly pulse-like, as they form,
strengthen briefly and then dissipate back down. Over the next
few hours, the focus of storms will likely be across the Mohawk
and Schoharie valleys and eastern Catskills, as well as parts of
western New England. Activity may eventually spread towards
parts of the Hudson Valley towards the evening, but this is
still somewhat uncertain.
Surface temps have quickly warmed into the upper 80s to low 90s
in many valley areas, with 80s over the high terrain. Temps are
getting close to their highs for the day, as cloud cover and
precip is now increasing across the area. Surface dewpoints are
a little higher than recent days as well, with values reaching
the upper 50s to near 60. With the warm and more humid air mass
in place, there will be abundant instability in place today.
SPC mesoanalysis shows around 2000 J/jg of SBCAPE with mid level
lapse rates around 6.5 deg/km. The low level lapse rates are
also quite steep due to the strong surface heating.
With the upper level disturbance still quite far away, there
won't be much shear this afternoon. 0-6 km bulk shear values
will generally be under 20 kts. The strong low-level lapse rates
and decent mid level lapse rates (around 6 to 6.5 deg C/km),
could allow for some updrafts, but storms will be disorganized
and pulse-like in nature due to the lack of shear. As a result,
they look to develop and fall apart rather quickly. With the
inverted v low-level sounding, there could be some gusty winds
as storms collapse. Gusts may wind up in the 30-50 mph range, so
they will probably be sub-severe, but a few downed tree limbs
and other minor issues can't be ruled out today. Can't rule out
some small hail, but no large hail looks to occur today. We have
already had one report of pea size hail with storms today.
While some downpours are possible, heavy rainfall doesn't appear
to have a flood threat for today. It has been dry over the
region over the last few weeks and rainfall is much needed.
PWATs aren't excessive and training convection is not
anticipated today. While storms won't move too fast, they
should develop/die off fairly quickly, so the threat for flash
flooding looks very low today. Some brief ponding on roadways
can't be ruled out, but that should be the only minor water-
related issue today.
Showers and thunderstorms may linger into the evening hours, but
should start to wane by later in the evening with the loss of
daytime heating.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH SUNDAY NIGHT/...
Upper cut off low forms in or near eastern New England and low
level flow becomes north to northeast as cold advection occurs
through Saturday from northern New England. The core of the
upper cold pool should be east of our region but some lingering
showers are expected through Saturday morning before a gradual
break up of the clouds is expected. There should be some
sunshine in the afternoon, especially in areas west of the
Hudson Valley, with clouds lingering much longer from the Hudson
Valley through Western New England. Highs Saturday in the mid
60s to around 70 with some lower 70s in far western areas that
will have the most sunshine Saturday.
Continued clearing Saturday night and partly to mostly sunny
Sunday with the most clouds in western New England, closest to
the slowly departing upper low. An isolated shower cannot be
ruled out in western New England through Sunday. Highs Sunday in
the upper 60s to lower 70s with a few mid 70s in parts of the
Hudson Valley along and south of the Capital Region. Partly
cloudy to mostly clear Sunday night into early Monday morning.
&&
.LONG TERM /MONDAY THROUGH THURSDAY/...
Unsettled weather is expected through the period with below normal
temperatures.
An upper low that developed along the New England Coast is expected
to be moving eastward away from the region Monday. However, short
wave energy dropping southward from east of Hudson's Bay is expected
to result in the development of another upper level low. This low is
expected to be positioned over the Northeast with short waves rotating
about it as it lingers over the region. There are some differences
in the guidance about how far south and west the broader trough gets.
Guidance does indicates this low should shift eastward by the end
of the period, however additional short waves maintain a longwave
trough over the eastern CONUS.
Expecting temperatures to run 5 to 10 degrees below normal with
daily highs in the upper 50s to lower 70s and nighttime lows in
the 40s to lower 50s.
The Climate Prediction Center's 6-10 Day/June 7-11 and 8-14 day/June
9-15 temperatures outlooks favor below normal with the precipitation
outlooks near normal.
&&
.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
Through 18z/Sat...A cold front will push through the area this
afternoon into tonight. Scattered showers and thunderstorms will
continue through the remainder of the afternoon. Latest thinking
is for storms to remain mainly confined to the higher elevations
outside of the Hudson Valley, so reduced KALB/KGFL to just VCSH
for this evening. Still could have some thunderstorms close to
or over KPOU/KPSF so kept the TEMPO for this update. Flight
categories will be in the VFR range outside of storms with
MVFR/IFR conditions in any showers/storms.
This evening, a few showers could occur regionwide along the
cold front, so maintained VCSH at this time. Cigs may lower to
at least MVFR levels at all sites tonight with some brief IFR
possible. Mainly dry weather then returns overnight into
Saturday morning with cigs slowly lifting. Some sites may return
to VFR conditions by 18z/Sat.
Wind will be mainly north to northeasterly through the TAF
period at 10 kt or less.
Outlook...
Saturday Night: Low Operational Impact. NO SIG WX.
Sunday: Low Operational Impact. NO SIG WX.
Sunday Night: No Operational Impact. NO SIG WX.
Monday: Moderate Operational Impact. Chance of SHRA.
Monday Night: Moderate Operational Impact. Chance of SHRA.
Tuesday: Moderate Operational Impact. Chance of SHRA...TSRA.
Tuesday Night: Moderate Operational Impact. Chance of SHRA.
Wednesday: Moderate Operational Impact. Chance of SHRA...TSRA.
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...None.
MA...None.
VT...None.
&&
SYNOPSIS...Frugis
NEAR TERM...Frugis
SHORT TERM...NAS
LONG TERM...IAA
AVIATION...Rathbun
Hazardous weather outlook, Jun 2, 3:05 AM EST, 10 hours 25 minutes before
Hazardous Weather Outlook
National Weather Service Albany NY
405 AM EDT Fri Jun 2 2023
CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-031100-
Northern Litchfield-Southern Litchfield-Northern Berkshire-
Southern Berkshire-Northern Herkimer-Hamilton-Southern Herkimer-
Southern Fulton-Montgomery-Northern Saratoga-Northern Warren-
Northern Washington-Schoharie-Western Schenectady-
Eastern Schenectady-Southern Saratoga-Western Albany-Eastern Albany-
Western Rensselaer-Eastern Rensselaer-Western Greene-Eastern Greene-
Western Columbia-Eastern Columbia-Western Ulster-Eastern Ulster-
Western Dutchess-Eastern Dutchess-Northern Fulton-Southeast Warren-
Southern Washington-Bennington-Western Windham-Eastern Windham-
405 AM EDT Fri Jun 2 2023
This Hazardous Weather Outlook is for northwestern Connecticut,
western Massachusetts, east central New York, eastern New York and
southern Vermont.
.DAY ONE...Today and tonight.
There is a chance for thunderstorms this afternoon into tonight. Some
thunderstorms could contain frequent lightning, small hail, gusty
winds and locally heavy rain.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
The probability for widespread hazardous weather is low.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jun 2, 12:51 PM EST, 39 minutes before
Special Weather Statement
National Weather Service Albany NY
151 PM EDT Fri Jun 2 2023
NYZ038-040-047-021815-
Schoharie NY-Southern Herkimer NY-Montgomery NY-
151 PM EDT Fri Jun 2 2023
...Strong thunderstorms will impact portions of northwestern
Schoharie, southeastern Herkimer and southwestern Montgomery Counties
through 215 PM EDT...
At 151 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Jordanville to Canajoharie. Movement was
south at 15 mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Canajoharie, Fort Plain, Sharon Springs, Ames, Palatine Bridge,
Nelliston, Marshville, Leesville, Cook Corners, Beekman Corners,
Buel, Hessville, Starkville, Sprakers, Engleville, Willse Four
Corners, Ripple Corners, McKinley, Sprout Brook and Newville.
This includes Interstate 90 near exit 29.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4298 7485 4295 7450 4273 7454 4275 7467
4279 7467 4283 7465 4290 7487
TIME...MOT...LOC 1751Z 011DEG 15KT 4294 7484 4291 7454
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
PicardSpecial weather statement, Jun 2, 1:09 PM EST, 21 minutes before
Special Weather Statement
National Weather Service Albany NY
209 PM EDT Fri Jun 2 2023
NYZ063-021845-
Western Ulster NY-
209 PM EDT Fri Jun 2 2023
...A strong thunderstorm will impact portions of central Ulster
County through 245 PM EDT...
At 209 PM EDT, Doppler radar was tracking a strong thunderstorm over
West Shokan, or 14 miles west of Kingston, moving southwest at 15
mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
West Shokan, Olivebridge, Ashokan, Cherrytown, Samsonville, Mill
Hook, Palentown, Peekamoose, Lyonsville, Winchell, Pacama, Brodhead,
Liebhardt, Accord, Krumville, Kripplebush, Shokan, Whitfield,
Riggsville and Tabasco.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4187 7445 4201 7428 4199 7413 4181 7419
4178 7421
TIME...MOT...LOC 1809Z 023DEG 14KT 4196 7427
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
MEMSpecial weather statement, Jun 2, 1:13 PM EST, 17 minutes before
Special Weather Statement
National Weather Service Albany NY
213 PM EDT Fri Jun 2 2023
CTZ001-MAZ025-021845-
Northern Litchfield CT-Southern Berkshire MA-
213 PM EDT Fri Jun 2 2023
...A strong thunderstorm will impact portions of northeastern
Litchfield and south central Berkshire Counties through 245 PM EDT...
At 213 PM EDT, Doppler radar was tracking a strong thunderstorm over
Sandisfield, or 12 miles southeast of Great Barrington, moving south
at 15 mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Torrington, Norfolk, Sandisfield, Winsted, Colebrook, South Norfolk,
Hitchcock Corners, Mooreville, Konkapot, North Colebrook, Riverton,
New Boston, Kelly Corner, North Corners, Mill Brook, Robertsville,
Southfield, Yelping Hill, Emmons Corners and Turkey Cobble.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4185 7335 4212 7323 4211 7307 4209 7307
4204 7305 4204 7301 4197 7303 4197 7301
4182 7302
TIME...MOT...LOC 1813Z 005DEG 13KT 4208 7317
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
MEMLocal storm report, Jun 2, 1:16 PM EST, 14 minutes before
Preliminary Local Storm Report
National Weather Service Albany NY
216 PM EDT Fri Jun 02 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0140 PM Tstm Wnd Dmg 1 WNW Fonda 42.96N 74.39W
06/02/2023 Montgomery NY Emergency Mngr
Downed trees and wires between Veeder Road and State
Hwy 334 in the town of Mohawk.
&&
Event Number ALY2302730
ATESpecial weather statement, Jun 2, 1:23 PM EST, 7 minutes before
Special Weather Statement
National Weather Service Albany NY
223 PM EDT Fri Jun 2 2023
MAZ001-021900-
Northern Berkshire MA-
223 PM EDT Fri Jun 2 2023
...A strong thunderstorm will impact portions of northeastern
Berkshire County through 300 PM EDT...
At 223 PM EDT, Doppler radar was tracking a strong thunderstorm over
North Adams, moving south at 10 mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
North Adams, Adams, Cheshire, Savoy, Windsor, Hairpin Turn, Soldiers
Memorial Field, Cheshire Harbor, Arnoldville, Town Crest Village,
Maple Grove, Braytonville, Zylonite, Bowens Corners, Whitcomb Summit,
Noel Field, Rusek Whipple Square, Houghtonville, Renfrew and Savoy
Center.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4250 7301 4251 7318 4274 7312 4273 7302
TIME...MOT...LOC 1823Z 006DEG 10KT 4267 7308
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
PicardSpecial weather statement, Jun 2, 1:27 PM EST, 3 minutes before
Special Weather Statement
National Weather Service Albany NY
227 PM EDT Fri Jun 2 2023
NYZ063-021900-
Western Ulster NY-
227 PM EDT Fri Jun 2 2023
...A strong thunderstorm will impact portions of south central Ulster
County through 300 PM EDT...
At 226 PM EDT, Doppler radar was tracking a strong thunderstorm near
Napanoch, or 8 miles northwest of Ellenville, moving south at 25 mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Ellenville, Napanoch, Wawarsing, Port Ben, Lackawack, Potterville,
Dairyland, Spring Glen, Sholam, Ulster Heights, Cragsmoor, Walker
Valley, Honk Hill, Greenfield Park and Yagerville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4164 7439 4175 7457 4187 7446 4186 7433
4160 7437 4161 7437
TIME...MOT...LOC 1826Z 007DEG 22KT 4182 7443
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
MEM